Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 351, NWS Austin/San Antonio, TX

July 20, 2007Atascosa County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 20, 2007, 1:31 PM CDT for Atascosa County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 1:31 PM CDT (18:31 UTC)
Expired
Jul 20, 2007, 3:30 PM CDT
In force
119 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2892 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 201831
FFWEWX
TXC013-202030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
  CHRISTINE...CHARLOTTE...CAMPBELLTON...

* UNTIL 330 PM CDT

* AT 129 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMING

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2865 9875 2878 9812 2909 9841 2921 9877

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:29 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 20, 12:29 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT FRI JUL 20 2007

.AVIATION...
MOIST AND UNSTABLE AIRMASS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO CONTINUE ACROSS SOUTH CENTRAL TEXAS TAF SITES.
THIS WILL MAINTAIN WIDESPREAD MVFR CIGS, PATCHY IFR CIGS AND MVFR
VSBYS, AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL BE
VARIABLE AT LESS THAN 10 KTS, HOWEVER GUSTS TO 30 KTS ARE POSSIBLE
IN AND NEAR THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1213 PM CDT FRI JUL 20 2007/

DISCUSSION...
FFA ISSUED LATE THIS MORNING DUE LARGELY TO A RAPID FLARE-UP OF
THUNDERSTORMS NEAR THE SAT AREA SET TO MOVE THROUGH AN ALREADY
RAIN SOAKED AUS AREA. THE RECENT RAINFALL TRENDS HAVE DEVIATED
FROM THE USUAL INTERMITTENT AND MOSTLY MODERATE DAYTIME RAINS
INTERVALS FOLLOWED BY RELATIVE CALM OVERNIGHT WEATHER AS HAD BEEN
OCCURRING EARLIER THIS WEEK. ALTHOUGH THE LOW PRESSURE SYSTEM
RESPONSIBLE FOR TODAYS DELUGE IS WELL TO THE WEST NEAR ELP AND
MOVING WESTWARD, VERY HIGH AMOUNTS OF LOW LEVEL MOISTURE ARE
CONFIRMED BY SURFACE DEWPOINTS IN THE MID TO UPPER 70S OVER OUR
SOUTHERN COUNTIES. MODEL QPF AMOUNTS APPEAR TO BE A BIT UNDERDONE,
BUT THE NAM AND GFS DO SHOW THE SAME TREND FOR THE HEAVY RAINS TO
SLOWLY SHIFT FOCUS FROM EAST TO WEST ACROSS OUR FORECAST AREA THIS
AFTERNOON THROUGH LATE TONIGHT. SOME SLIGHT ADJUSTMENTS WERE MADE
TO TEMPS AND POPS BUT SHOULD BE MOSTLY UNNOTICEABLE.

PREV DISCUSSION... /ISSUED 349 AM CDT FRI JUL 20 2007/

DISCUSSION...
WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST
AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS.
MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE
WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES.
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH
ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME
HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD
TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS
NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE
DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS
THROUGH THE OVERNIGHT HOURS.

SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A
RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN
UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE
ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR
RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT
THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL
WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE
TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST
A SLT TO LOW-END CHC FOR MORE RAIN.

GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH
DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO
EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING
EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME
SITES FOR LOW MAXIMUM TEMPERATURES TODAY.

RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY:

AUSTIN MABRY..........84 DEGREES IN 1967
AUSTIN BERGSTROM......86 DEGREES IN 1999
SAN ANTONIO...........80 DEGREES IN 1926
DEL RIO...............82 DEGREES IN 1959

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  85  72  92 / 100  70  60  40  20
AUSTIN BERGSTROM INTL AIRPORT  85  71  87  70  90 / 100  70  60  40  20
DEL RIO INTL AIRPORT           86  72  86  73  90 /  70  60  70  50  20
SAN ANTONIO INTL AIRPORT       84  71  85  70  91 /  80  70  60  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON.

&&

18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 12:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/20/2007  M0.00 INCH       TRAVIS             TX   CO-OP OBSERVER

            AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.

0830 AM     HEAVY RAIN       8 NNW AUSTIN            30.41N 97.80W
07/20/2007  M0.00 INCH       TRAVIS             TX   UTILITY COMPANY

            LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
            TO 830 AM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:46 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 20, 11:48 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more48 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 1:53 PM CDTFlash Flood WarningEWXBlanco, Kendall97 min
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe19 hr
Jul 20, 3:00 PM CDTRiver Flood WarningEWXGuadalupe23 hr
Jul 20, 3:17 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more4 hr
Jul 20, 4:51 PM CDTRiver Flood WarningEWXHays94 min
Jul 20, 5:42 PM CDTRiver Flood WarningEWXKarnes4 days
Jul 20, 5:52 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala4 hr
Jul 20, 6:43 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe27 hr
Jul 20, 6:57 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Karnes, Wilson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.